MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 20038E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Venipuncture (2129)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: pca tube,pca syringe, cvl triple lumen, therapy date (b)(6) 2019.Patient demographics requested, however not provided by the customer.The event occurred in the pediatric bone marrow unit - therefore it is presumed the patient was a child.There was no report of lasting harm, and the all of the blood cultures were negative.The customer¿s report of leaks to two trifuse extension sets was not confirmed.Visual inspection of the set noted no damage or any anomalies.Functional and pressure testing, as well as infusion testing with a lab pump module and primary set at 75ml/hr did not produce a leak in any of the testing.Both extension sets male luer were dimensionally tested using male iso go/no go gauge and found to be within specification.The root cause of the customer¿s report was not identified.
 
Event or Problem Description
It was reported that on 2/17 at 6:30 pm, tpn, lipids and narcan infusions were initiated via pump module at an unspecified rate through the trifuse extension set.Also infusing at the time was a morphine pca syringe 1:1 infusion through a cvl (triple lumen catheter).At 11am the following day, the nurse noticed a leak at the trifuse extension set "at connection into pca." the line was changed and a new set up was started at 6:47 pm; however at approximately 8:00 pm, another leak was noticed at the trifuse.The entire set up was removed and replaced, and there were no further leaks or issues.As a result, the patient required blood cultures and unspecified replacement fluids due to the discontinuation of the tpn.There was no report of lasting harm and the all of the blood cultures were negative.Although requested no further details or information were provided from the customer.The event occurred in the pediatric icu bone marrow unit.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8430406
Report Number9616066-2019-00651
Device Sequence Number193461
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public7613203011976
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model Number20038E
Device Catalogue Number20038E
Device Lot Number18115997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;